question-icon

About two months ago I began getting itchy hands and

default
Posted on Wed, 26 Dec 2018
Question: About two months ago I began getting itchy hands and feet with red spots. It gradually started to spread all over my body. The spots don't manifest during the day. Its after the noon time that I begin to see the spots, i break out gradually through out the day. I don't take any kind of medication, so I know its not related. I also don't have any food allergies. I do have an iud. Could this be making me break out?
doctor
Answered by Dr. Asmeet Kaur Sawhney (2 hours later)
Brief Answer:
Urticaria; could also be related to IUD

Detailed Answer:
Hi
Welcome to ask a doctor service...

I have gone through your query and reviewed the attached photographs...

It does look like urticaria.
It is an allergic reaction which has multiple causes ranging from infections, food and drug allergies, thyroid disorder, IUD and sometimes occurs without any cause.

I would recommend you to take antihistaminic like tablet Cetirizine 10 mg twice daily for 2-3 weeks.

If it doesn’t improve in a few days consult an allergy specialist or you can also consider removal of IUD.

I hope to have answered your query and would be happy to answer any further queries.

Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4982 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
About two months ago I began getting itchy hands and

Brief Answer: Urticaria; could also be related to IUD Detailed Answer: Hi Welcome to ask a doctor service... I have gone through your query and reviewed the attached photographs... It does look like urticaria. It is an allergic reaction which has multiple causes ranging from infections, food and drug allergies, thyroid disorder, IUD and sometimes occurs without any cause. I would recommend you to take antihistaminic like tablet Cetirizine 10 mg twice daily for 2-3 weeks. If it doesn’t improve in a few days consult an allergy specialist or you can also consider removal of IUD. I hope to have answered your query and would be happy to answer any further queries. Regards Dr Asmeet